Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 38, NWS Salt Lake City, UT

September 26, 20205 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Sep 26, 2020, 2:58 PM MDT for 5 counties in Utah. It took effect at Sep 27, 2020, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2020, 2:58 PM MDT (20:58 UTC)
In effect from
Sep 27, 2020, 12:00 PM MDT
Expired
Sep 28, 2020, 6:00 PM MDT
In force
30 hr
Issued by
NWS Salt Lake City, UT

Counties Carbon County, UT, Emery County, UT, Garfield County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 156 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3166 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS85 KSLC 262058
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
258 PM MDT Sat Sep 26 2020

UTZ489-494-270500-
/O.NEW.KSLC.FW.W.0038.200927T1800Z-200928T0200Z/
/O.CON.KSLC.FW.W.0037.000000T0000Z-200927T0400Z/
San Rafael Swell-Henry Mountains-
258 PM MDT Sat Sep 26 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
489 AND 494...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND
494...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM MDT Sunday.

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph through
  this evening, then northwest winds 10 to 20 mph with gusts to 30
  mph Sunday afternoon.

* RELATIVE HUMIDITY...As low as 8 percent each afternoon.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ497-270500-
/O.NEW.KSLC.FW.W.0038.200927T1800Z-200928T1500Z/
Mojave Desert-
258 PM MDT Sat Sep 26 2020

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 9 AM MDT MONDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon Sunday to 9 AM MDT Monday.

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...North to northeast 15 to 15 mph with gusts to 40 mph. 

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ493-496-498-270400-
/O.CON.KSLC.FW.W.0037.000000T0000Z-200927T0400Z/
Central Utah Mountains-Color Country Mountains-Grand Staircase-
258 PM MDT Sat Sep 26 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
493...496 AND 498...

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains...
   Fire Weather Zone 496 Color Country Mountains and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
9 follow-up statements
726 
WWUS85 KSLC 270400
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1000 PM MDT Sat Sep 26 2020

UTZ489-494-271200-
/O.EXP.KSLC.FW.W.0037.000000T0000Z-200927T0400Z/
/O.CON.KSLC.FW.W.0038.200927T1800Z-200928T0200Z/
San Rafael Swell-Henry Mountains-
1000 PM MDT Sat Sep 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
489 AND 494...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND
494...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph through 
  this evening, then northwest winds 10 to 20 mph with gusts to 
  30 mph Sunday afternoon.

* RELATIVE HUMIDITY...As low as 8 percent each afternoon.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ493-496-498-270500-
/O.EXP.KSLC.FW.W.0037.000000T0000Z-200927T0400Z/
Central Utah Mountains-Color Country Mountains-Grand Staircase-
1000 PM MDT Sat Sep 26 2020

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 493...
496 AND 498...

Decreasing winds and increasing humidity has ended the threat for
critical fire weather conditions this evening. 

$$

UTZ497-271200-
/O.CON.KSLC.FW.W.0038.200927T1800Z-200928T1500Z/
Mojave Desert-
1000 PM MDT Sat Sep 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 9 AM
MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...North to northeast 15 to 15 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
898 
WWUS85 KSLC 270844
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
244 AM MDT Sun Sep 27 2020

UTZ489-494-272200-
/O.CON.KSLC.FW.W.0038.200927T1800Z-200928T0200Z/
San Rafael Swell-Henry Mountains-
244 AM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 489 AND 494...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph through 
  this evening, then northwest winds 10 to 20 mph with gusts to 
  30 mph Sunday afternoon.

* RELATIVE HUMIDITY...As low as 8 percent each afternoon.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-272200-
/O.CON.KSLC.FW.W.0038.200927T1800Z-200928T1500Z/
Mojave Desert-
244 AM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...Northeast 15 to 25 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...8 to 12 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
131 
WWUS85 KSLC 271639
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1039 AM MDT Sun Sep 27 2020

UTZ489-494-280045-
/O.CON.KSLC.FW.W.0038.200927T1800Z-200928T0200Z/
San Rafael Swell-Henry Mountains-
1039 AM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND
494...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-280045-
/O.CON.KSLC.FW.W.0038.200927T1800Z-200928T1500Z/
Mojave Desert-
1039 AM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
977 
WWUS85 KSLC 272109
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
309 PM MDT Sun Sep 27 2020

UTZ489-494-280200-
/O.CON.KSLC.FW.W.0038.000000T0000Z-200928T0200Z/
San Rafael Swell-Henry Mountains-
309 PM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND
494...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-280600-
/O.CON.KSLC.FW.W.0038.000000T0000Z-200928T1500Z/
Mojave Desert-
309 PM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...North-northeast 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions are expected, 
  mainly during the afternoon through early evening hours. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
330 
WWUS85 KSLC 280230
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
830 PM MDT Sun Sep 27 2020

UTZ489-494-280330-
/O.EXP.KSLC.FW.W.0038.000000T0000Z-200928T0200Z/
San Rafael Swell-Henry Mountains-
830 PM MDT Sun Sep 27 2020

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 489 AND 494...

Decreasing winds and gradually increasing humidity values
have brought an end to critical fire weather conditions this
evening.

$$

UTZ497-281100-
/O.CON.KSLC.FW.W.0038.000000T0000Z-200928T1500Z/
Mojave Desert-
830 PM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...North-northeast 15 to 25 mph with gusts up to 05 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions are expected to
  continue overnight, then gradually end Monday morning. Any fire  
  starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
199 
WWUS85 KSLC 280233
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
833 PM MDT Sun Sep 27 2020

UTZ497-281045-
/O.CON.KSLC.FW.W.0038.000000T0000Z-200928T1500Z/
Mojave Desert-
833 PM MDT Sun Sep 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...North-northeast 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions are expected to 
  continue overnight, then gradually end Monday morning. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
637 
WWUS85 KSLC 280941
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
341 AM MDT Mon Sep 28 2020

UTZ497-281745-
/O.EXT.KSLC.FW.W.0038.000000T0000Z-200929T0000Z/
Mojave Desert-
341 AM MDT Mon Sep 28 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...North-northeast 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions are expected to 
  continue overnight, then gradually end Monday morning. Any 
  fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
543 
WWUS85 KSLC 282110
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
310 PM MDT Mon Sep 28 2020

UTZ497-290000-
/O.CON.KSLC.FW.W.0038.000000T0000Z-200929T0000Z/
Mojave Desert-
310 PM MDT Mon Sep 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...Northeast around 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fire starts may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
613 
WWUS85 KSLC 290001
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
601 PM MDT Mon Sep 28 2020

UTZ497-290115-
/O.EXP.KSLC.FW.W.0038.000000T0000Z-200929T0000Z/
Mojave Desert-
601 PM MDT Mon Sep 28 2020

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

Local critical fire weather conditions may persist through the 
evening as winds temporarily increase again, mainly along the I-15
corridor. However increasing humidity should keep critical fire
weather conditions isolated. Thus the Red Flag Warning will be
allowed to expire. 


$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 26, 11:10 AM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Sep 26, 11:10 AM MDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1110 AM MDT Sat Sep 26 2020

.SYNOPSIS...Cooler temperatures are expected through the weekend as
a series of dry cold fronts push through Utah and southwest Wyoming.
High pressure aloft will then strengthen over the West Coast and
western Great Basin, resulting in continued dry conditions and a
steady warming trend beginning early next week.

&&

.DISCUSSION...A predominantly zonal flow extending across the
Pacific Northwest, northern Great Basin and northern Rockies is
slowly buckling this morning, as a series of shortwave troughs
translate through the flow. One such wave is currently crossing
the Snake River Plain of southern Idaho, which has pushed a dry
surface cold front into northern Utah. This boundary currently
extends from just south of Dugway eastward through the southern
Wasatch Front, and will continue to slowly push southward through
the remainder of the day. A cooler post frontal airmass will keep
max temps suppressed in the 70s along the Wasatch Front today,
while south of the boundary breezy and warm conditions will
prevail across central and southern Utah.

An upstream wave currently along the British Columbia coastline
will dig through the northern Rockies region later today through
tonight, as an upstream ridge begins to amplify off the Pacific
Coast. This will push a secondary surge of cold advection south
across the forecast area tonight through Sunday, knocking max
temps Sunday into the 60s along the Wasatch Front. This cold air
will struggle to spread into southern Utah, where St George will
continue to see max temps in the 90s through the weekend.

With the series of cold air surges over the next couple of days,
the HRRR-smoke model suggests smoke which has lingered across the
region will be pushed south which should result in a considerable
improvement in visibility and air quality over the weekend.

&&

.AVIATION...Northwest winds with VFR conditions will prevail at
KSLC through this evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT this evening for UTZ489-493-494-
     496-498.

WY...None.
&&

Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 26, 5:15 AM MDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
515 AM MDT Sat Sep 26 2020

UTZ001>016-019>021-517-518-WYZ021-271300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
515 AM MDT Sat Sep 26 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Critical fire weather conditions, due to a combination of gusty
winds and low humidity, are expected across portions of southern
through east-central Utah today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Critical fire weather conditions, due to a combination of gusty
winds and low humidity, may be possible across portions of
southern through east-central on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.